MAUDE Adverse Event Report: HALYARD HEALTH ENDOTRACHEAL TUBE EYE-8MM ORAL NASAL MAGILL MURPHY MCUFF; VVAP ENDOTRACHEAL TUBES

HALYARD HEALTH ENDOTRACHEAL TUBE EYE-8MM ORAL NASAL MAGILL MURPHY MCUFF; VVAP ENDOTRACHEAL TUBES
Model Number 35216
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 25apr2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that after being intubated with an 8.0 microcuff endotracheal tube (ett) on (b)(6) 2017, the patient had to be extubated and reintubated with an ett tube with a polyvinyl chloride cuff from a different manufacturer (sheridan).The removed 8.0 microcuff appeared to have been damaged or torn away from the tube itself.Per additional information received, there was difficulty with the intubation, and the clinician then used the stylet with a glidescope.With the cuff pressure was initially checked it read 50 cmh2o, then was reduced to 30 cmh2o.No bite block or oral airway was used.The patient vomited during post intubation attempts.No further information.
 
Additional Manufacturer Narrative
All information reasonably known as of 25may2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Additional information was received on 25apr2017 that states, the initial tube was placed on (b)(6) 2017 and not (b)(6) 2017 as previously reported.The exchange for the second tube took place on (b)(6) 2017.Mw5068957 was received on 26apr2017.No additional information was provided.
 
Additional Manufacturer Narrative
The sample was returned and evaluated.The sample was received with no packaging.The sample was examined under ambient light conditions.The cuff exhibits an inverted "u" shape tear.The cuff material was manually pressed back into position to assess if any material was missing.The sample appears to have the complete cuff present, with no missing, detached portions.Both the proximal and distal cuff collars are intact and securely attached to the outer tube wall.There was no definitive root cause determined.All information reasonably known as of 22jun2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
ENDOTRACHEAL TUBE EYE-8MM ORAL NASAL MAGILL MURPHY MCUFF
Common Device Name
VVAP ENDOTRACHEAL TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6526123
Report Number9611594-2017-00067
Device Sequence Number1345073
Product Code BTR
UDI-Device Identifier30680651352164
UDI-Public30680651352164
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K050803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number35216
Device Catalogue Number991035216
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/06/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date05/25/2017
06/26/2017
Patient Sequence Number1
Patient Age48 YR
Patient Weight91